Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 76, NWS Corpus Christi, TX

June 24, 2004Kleberg County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 24, 2004, 10:12 PM CDT for Kleberg County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2004, 10:12 PM CDT (03:12 UTC)
Expired
Jun 24, 2004, 11:00 PM CDT
In force
48 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 59 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2336 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WUUS54 KCRP 250312
SVRCRP
TXC273-250400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 PM CDT THU JUN 24 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KLEBERG COUNTY IN TEXAS

* UNTIL 1100 PM CDT

* AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES NORTHWEST OF RIVIERA...OR ABOUT 10
  MILES SOUTHWEST OF KINGSVILLE...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES WEST OF RIVIERA AROUND 1100 PM CDT...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  HAIL UP TO THE SIZE OF PENNIES...
  WINDS UP TO 60 MILES AN HOUR...
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING...

SEEK A STURDY SHELTER IMMEDIATELY

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN CORPUS CHRISTI.

LAT...LON 2757 9794 2750 9806 2727 9806 2725 9781

$$

94/MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:20 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 24, 9:20 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
920 PM CDT THU JUN 24 2004

.UPDATE...CONCERN OF THE VERY SHORT-TERM (NEXT 1-2 HOURS) IS
CONVECTION CONTINUING ALONG RESIDUAL OUTFLOW BOUNDARIES AND IN
HIGHER AREA OF INSTABILITY ACROSS SOUTH-CENTRAL COUNTIES. ALSO BEING
AIDED BY SHORTWAVE ANALYZED BY RUC OVER RIO GRANDE PLAINS. HEAVIEST
RAINFALL AND FLASH FLOOD POTENTIAL OCCURRING WITH CLUSTER OVER JIM
WELLS COUNTY. THIS STORM HAS ALSO PULSED UP AT TIMES AND PRODUCED
SMALL HAIL. SO FOCUS THE NEXT COUPLE OF HOURS WILL BE ACROSS JIM
WELLS...DUVAL AND WESTERN KLEBERG.

AS AFTERNOON DISCUSSION MENTIONED...H5 CYCLONE ACROSS NM AND FAR
WEST TX WILL DRIFT SE THRU TONIGHT AND INTO FRI. INCREASING H25
DIFFLUENCE FRI ALONG WITH EMBEDDED SHORTWAVE ENERGY WILL COMBINE
WITH A CONTINUED MOIST ATMOSPHERE AND INCREASING DIURNAL INSTABILITY
TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
THROUGHOUT THE DAY. WAS INITIALLY CONCERNED ABOUT CONVECTION FIRING
OVER THE PERMIAN BASIN POSSIBLY FORMING INTO MCS OVERNIGHT AND
MOVING SOUTHEAST. BUT LOW LEVEL INFLOW APPEARS TOO WEAK AND STORMS
UP THAT WAY SHOULD BECOME OUTFLOW DOMINATED AND WEAKEN. AREA OF
THUNDERSTORMS OVER NORTHERN MEXICO SHOULD REMAIN ALONG THE HIGHER
TERRAIN OF THE SIERRA MADRE AND EVENTUALLY WEAKEN. BUT DO EXPECT
STORMS TO INITIATE DURING THE MORNING AND INTO THE AFTERNOON ACROSS
THE CWA SO WILL CONTINUE WITH THE HIGH POPS. FLASH FLOOD WATCH MAY
BE REQUIRED FOR TOMORROW AND WILL ALLOW MID SHIFT TO ASSESS 0Z MODEL
DATA AND TRENDS BEFORE MAKING FINAL CALL.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

76
Hazardous weather outlook, Jun 24, 12:06 PM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1206 PM CDT THU JUN 24 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-250000-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1206 PM CDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINS AND GUSTY
WINDS TO 30 KNOTS WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH
THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP
ACROSS INLAND AREAS DURING THE MID AND LATE AFTERNOON HOURS AND
PERSIST INTO THE EARLY EVENING. ISOLATED AREAS WILL EXPERIENCE HEAVY
RAINFALL AND BRIEF STRONG GUSTY WINDS. ADDITIONAL RAINFALL AMOUNTS
WILL RANGE FROM 1/10 TO 1/4 INCH WITH LOCALIZED AMOUNTS AROUND 1
INCH. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED
LATE TONIGHT...MAINLY FROM COTULLA TO GEORGE WEST TO VICTORIA AND
POINTS NORTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A QUASI-STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH
COPIOUS MOISTURE TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS FRIDAY THROUGH SUNDAY. THE MAIN THREAT FROM THIS
ACTIVITY WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. THE COVERAGE
AND INTENSITY OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE
MONDAY THROUGH WEDNESDAY...AS THE FOREGOING UPPER LOW DISSIPATES AND
IS REPLACED BY AN UPPER LEVEL RIDGE OF HIGH PRESSURE.

WARMER SURFACE TEMPERATURES WILL BE ASSOCIATED WITH THE UPPER LEVEL
RIDGE OF HIGH PRESSURE. AN INCREASE IN MAXIMUM SURFACE TEMPERATURE
WILL COMBINE WITH SURFACE MOISTURE TO RESULT IN HIGH HEAT INDEX
VALUES TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

85/91/87

In the hours before

Special weather statement, Jun 24, 4:50 PM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 PM CDT THU JUN 24 2004

TXZ243-244-242230-
NUECES-SAN PATRICIO-
450 PM CDT THU JUN 24 2004

...A FUNNEL CLOUD WAS SPOTTED OVER CORPUS CHRISTI BAY...

AT 445 PM CDT...LOCAL BROADCAST MEDIA REPORTED A FUNNEL CLOUD OVER
CORPUS CHRISTI BAY NEAR THE HARBOR BRIDGE.  THIS THUNDERSTORM IS
CAPABLE OF PRODUCING MORE BRIEF FUNNEL CLOUDS BUT THEY ARE NOT
EXPECTED TO REACH THE GROUND.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE
GROUND.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

94/MJ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:23 PM CDTSevere Thunderstorm WarningCRPDuval37 min
Jun 24, 7:50 PM CDTFlash Flood WarningCRPJim Wells115 min
Jun 24, 8:38 PM CDTSevere Thunderstorm WarningCRPJim Wells37 min
Jun 24, 9:17 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg58 min
Jun 25, 1:20 AM CDTSpecial Marine WarningCRP85 min
Jun 25, 12:50 PM CDTFlash Flood WarningCRPCalhoun115 min
Jun 25, 1:05 PM CDTFlash Flood WarningCRPSan Patricio115 min
Jun 25, 1:10 PM CDTSpecial Marine WarningCRP65 min
Jun 25, 1:18 PM CDTFlash Flood WarningCRPAransas87 min
Jun 25, 1:33 PM CDTFlash Flood WarningCRPNueces117 min
Jun 25, 1:53 PM CDTSpecial Marine WarningCRP67 min
Jun 25, 2:36 PM CDTSevere Thunderstorm WarningCRPNueces54 min
Jun 25, 2:57 PM CDTSpecial Marine WarningCRP93 min
Jun 25, 3:12 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
Jun 25, 3:20 PM CDTSpecial Marine WarningCRP85 min
Jun 25, 3:31 PM CDTFlash Flood WarningCRPKleberg, Nueces119 min
Jun 25, 4:08 PM CDTSevere Thunderstorm WarningCRPMcMullen52 min
Jun 25, 4:40 PM CDTFlash Flood WarningCRPMcMullen3 hr
Jun 25, 4:41 PM CDTSevere Thunderstorm WarningCRPDuval49 min
Jun 25, 5:04 PM CDTFlash Flood WarningCRPLive Oak116 min
Jun 25, 5:04 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak41 min
Jun 25, 5:12 PM CDTFlash Flood WarningCRPDuval2 hr
Jun 25, 6:33 PM CDTFlash Flood WarningCRPKleberg3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.